Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What is the cause for sore heavy nipples and white discharge after taking contraceptive pills?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hello I have sore heavy nipples and a thick white discharge but am on birthcontrol implon what can be the cause
Posted Fri, 27 Apr 2012 in Women's Health
Answered by Dr. Mitaly 7 hours later

Thanks for posting your query.

A detailed explanation of the problem increases the satisfaction level of both the expert and you. Hence try to give as much details as possible regarding the problem.

Sore breasts and white discharge may not be a cause of concern in many women. They are due to hormonal fluctuations mainly Prolactin and Thyroid.

The above symptoms can occur in pregnancy,pre menstrual phase,ovulation etc. If the discharge is associated with any foul odour and change in colour then it is indicative of infection. I hope you are not going through any of the above phases of life.

Certain findings are of particular concern, check if you have any of them:

1) Spontaneous discharge without nipple stimulation
2) Age ≥ 40
3) Unilateral discharge
4) Bloody or guaiac-positive discharge
5) Palpable mass in the breast

Implanon is a good form of birth control and there are only 1% chances of its failure. Breast discharge is a less common side effect of Implanon. Since it is inserted for three years its efficacy decreases every year.If you have started the implanon use recently then it might be a side effect associated with its use but if you have been using it since long then make it sure that you have replaced it after 3 years.

Hope I have answered your query.I will be available for follow up query if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor